Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 29, 2018, 2:21 PM CDT for Washington County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 29, 2018, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 20 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WWUS82 KTAE 291921
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
221 PM CDT SUN JUL 29 2018
FLZ008-010-012-291945-
Central Walton FL-Inland Bay FL-Washington FL-
221 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Vernon. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Red Head, Holmes Valley, Millers Ferry, Smyrna, Spring Hollow,
Greenhead and Riverside.
LAT...LON 3049 8586 3057 8586 3062 8562 3036 8562
3035 8564 3037 8575 3038 8577 3038 8582
3039 8587
TIME...MOT...LOC 1921Z 269DEG 3KT 3049 8577
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:58 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 29, 1:58 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 258 PM EDT Sun Jul 29 2018 .NEAR TERM [Through Tonight]... A shortwave moving into the Southeast today will bring deep layer synoptic forcing as well as reinforce the stationary boundary that has remained over the Tri-State region for the past several days. In addition, the Gulf seabreeze should be active across north Florida today, though have limited inland penetration due to weak northerly steering flow. Dry air will begin moving into the region under the core of the shortwave, and may limit convective coverage and intensity across parts of SE Alabama and extreme western GA. A typical chance for isolated strong to severe storms exists this afternoon, with damaging winds being the primary threat. Highs are forecast to be in the low 90s, with heat indices in the upper 90s. .SHORT TERM [Monday Through Tuesday Night]... The headline for the short term is a change in the synoptic pattern bringing increased southerly flow. This regime will increase moisture levels over our area and thus higher rain chances are expected. With this setup expect higher rain chances for our coastal areas early morning hours and then widespread precipitation over the entire CWA later in the day. For Monday pops are in the 40-60% range while the highest pops will be along the seabreeze. Note, the seabreeze will move quickly north given the synoptic setup. For Tuesday expect a similar progression. However, given the continuous southerly flow and increase in moisture, PoPs are forecasted to be slightly higher (60-75%). The precipitation regime on Tuesday will be less tied to the seabreeze forcing and more widespread. The main concern for the later part of the short term and into the long term period is the potential for localized flooding with the heaviest precip rates. Temperatures will be in the low 90s Monday but expect a cooling trend into Tuesday with max temperatures in the upper 80s. .LONG TERM [Wednesday Through Sunday]... The upper level trough begins to pull into the northeast US by Wednesday, but deep-layer moisture will remain and will contribute to above-normal rain chances and cooler maximum temperatures through the rest of the work week. The strong southerly flow diminishes by the weekend, but the moisture will stick around through the end of the long term period, contributing to additional showers and thunderstorms. && .AVIATION [Through 18Z Monday]... Scattered showers and thunderstorms are expected across the area through the early evening hours. Convection will gradually diminish after sunset. Mainly VFR conditions are expected to prevail away from convection. && .MARINE... Light southerly winds around 5 to 10 knots along with wave heights of 1 to 2 feet is expected through early Monday. By late Monday southerly winds will increase to 10 to 15 knots along with seas rising to 2 or 3 feet through much of next week. Expect widespread showers and thunderstorms through much of the week. && .FIRE WEATHER... Aside from low dispersion indices, hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... For this afternoon, slower moving storms (particularly those with elevated rainfall rates) could produce very localized minor flooding in poor drainage locations. For the start of the work week, a wetter pattern is expected. Widespread rainfall in the long term period could bring localized flooding to some areas. For those rivers that have recently been (or still are) in an action stage could see a return of elevated water. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 90 74 87 74 / 30 40 50 60 40 Panama City 75 88 76 87 76 / 30 40 50 60 50 Dothan 74 90 73 88 73 / 20 50 40 70 40 Albany 74 90 74 88 74 / 30 50 40 70 40 Valdosta 72 90 73 88 73 / 40 50 40 60 40 Cross City 74 89 74 88 74 / 30 40 50 60 40 Apalachicola 76 88 77 87 78 / 30 40 50 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...DiCatarina LONG TERM...DiCatarina AVIATION...DVD MARINE...DiCatarina FIRE WEATHER...Wool HYDROLOGY...DiCatarina
In the hours before
Special weather statement, Jul 29, 1:03 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
203 PM EDT SUN JUL 29 2018
FLZ034-134-291830-
Coastal Dixie FL-Inland Dixie FL-
203 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIXIE COUNTY UNTIL 230 PM
EDT...
At 203 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fowlers Bluff, or 10 miles west of Chiefland, moving northeast at 20
mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Eugene, Yellow Jacket, Old Town and Fanning Springs.
LAT...LON 2956 8295 2954 8298 2952 8297 2952 8298
2947 8298 2945 8301 2940 8302 2939 8304
2943 8316 2977 8306 2973 8295 2972 8294
2972 8296 2970 8294 2970 8296 2964 8296
2961 8297 2958 8295 2959 8294
TIME...MOT...LOC 1803Z 202DEG 17KT 2947 8304
42-DVDSpecial weather statement, Jul 29, 1:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM CDT SUN JUL 29 2018
FLZ008>010-291900-
Central Walton FL-Holmes FL-Washington FL-
137 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALTON...
SOUTHWESTERN HOLMES AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 200 PM
CDT...
At 136 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of De Funiak Springs, moving northeast at 10 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Live Oak, Ponce De Leon, Westville, Eucheeanna, Millers Ferry,
Hinsons Crossroads, Red Bay, Douglass Crossroad, Knox Hill and
Whitehead Crossroads.
LAT...LON 3071 8605 3071 8604 3072 8604 3084 8598
3066 8570 3049 8595 3060 8610
TIME...MOT...LOC 1836Z 228DEG 7KT 3061 8599
42-DVDSpecial weather statement, Jul 29, 2:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
211 PM CDT SUN JUL 29 2018
FLZ013-014-291945-
Calhoun FL-Inland Gulf FL-
211 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 245
PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Stonemill Creek, or 15 miles east of Callaway,
moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stonemill Creek, Wewahitchka, Marysville, Scotts Ferry, Abe Springs,
Kinard, Chipola Cutoff and Chipola Park.
LAT...LON 3014 8539 3027 8539 3038 8511 3026 8507
3024 8508 3023 8508 3023 8509 3021 8510
3022 8511 3019 8512 3018 8514 3014 8513
3013 8514 3012 8513 3008 8537
TIME...MOT...LOC 1910Z 253DEG 16KT 3019 8533
42-DVDSpecial weather statement, Jul 29, 2:20 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT SUN JUL 29 2018
GAZ127-146-291945-
Worth GA-Colquitt GA-
320 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLQUITT AND
SOUTHEASTERN WORTH COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doerun, or 10 miles north of Moultrie. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Norman Park, Minton, Sigsbee, Scooterville, Anderson City, Crosland,
Tempy, New Elm and Powelltown.
LAT...LON 3150 8366 3148 8366 3148 8367 3143 8367
3143 8365 3133 8365 3133 8363 3125 8362
3125 8389 3141 8393
TIME...MOT...LOC 1920Z 269DEG 3KT 3132 8381
42-DVDSpecial weather statement, Jul 29, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
221 PM CDT SUN JUL 29 2018
FLZ008-010-012-291945-
Central Walton FL-Inland Bay FL-Washington FL-
221 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Vernon. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Red Head, Holmes Valley, Millers Ferry, Smyrna, Spring Hollow,
Greenhead and Riverside.
LAT...LON 3049 8586 3057 8586 3062 8562 3036 8562
3035 8564 3037 8575 3038 8577 3038 8582
3039 8587
TIME...MOT...LOC 1921Z 269DEG 3KT 3049 8577
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:03 PM CDT | Special Weather Statement | TAE | Dixie | 27 min |
| Jul 29, 1:37 PM CDT | Special Weather Statement | TAE | Holmes | 23 min |
| Jul 29, 1:50 PM CDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 22 min |
| Jul 29, 2:11 PM CDT | Special Weather Statement | TAE | Calhoun | 34 min |
| Jul 29, 2:42 PM CDT | Special Weather Statement | TAE | Washington | 33 min |
| Jul 29, 3:01 PM CDT | Special Weather Statement | TAE | Calhoun | 44 min |
| Jul 29, 3:34 PM CDT | Special Weather Statement | TAE | Gadsden | 41 min |
| Jul 29, 3:56 PM CDT | Special Weather Statement | TAE | Jackson | 49 min |
| Jul 29, 4:03 PM CDT | Special Weather Statement | TAE | Jackson | 42 min |
| Jul 29, 4:08 PM CDT | Special Weather Statement | TAE | Liberty | 52 min |
| Jul 29, 4:35 PM CDT | Special Weather Statement | TAE | Jackson | 40 min |
| Jul 29, 2:20 PM CDT | Special Weather Statement | TAE | Colquitt | 25 min |
| Jul 29, 4:48 PM CDT | Special Weather Statement | TAE | Lanier | 42 min |
| Jul 29, 4:56 PM CDT | Special Weather Statement | TAE | Decatur | 49 min |
| Jul 29, 5:45 PM CDT | Special Weather Statement | TAE | Lanier | 45 min |
| Jul 29, 5:59 PM CDT | Special Weather Statement | TAE | Brooks | 31 min |
| Jul 29, 6:26 PM CDT | Special Weather Statement | TAE | Brooks | 49 min |
| Jul 29, 5:21 PM CDT | Special Weather Statement | TAE | Coffee | 39 min |
| Jul 29, 5:53 PM CDT | Special Weather Statement | TAE | Dale | 52 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.